News & Updates
Search Research Content
Resource Finder at Kennedy Krieger Institute
A free resource that provides access to information and support for individuals and families living with developmental disabilities.
Epinephrine-induced myocardial infarction in severe anaphylaxis: is nonselective β-blockade a contributory factor?
|Title||Epinephrine-induced myocardial infarction in severe anaphylaxis: is nonselective β-blockade a contributory factor?|
|Publication Type||Journal Article|
|Year of Publication||2013|
|Authors||Cunnington C, McDonald JE, Singh RK|
|Journal||The American journal of emergency medicine|
|Date Published||2013 Apr|
Epinephrine-induced myocardial ischemia in the setting of anaphylaxis is a rare event and is postulated to be due to coronary artery spasm. We report the case of a 43-year-old woman who presented to the emergency department with an anaphylactic reaction triggered by flucloxacillin. She was treated with intramuscular epinephrine, following which she developed ischemic chest pain and electrocardiographic changes, associated with troponin elevation. Subsequent coronary angiography demonstrated normal coronary arteries. In this case report, we discuss the potential role of prior nonselective β-blockade with propranolol in predisposing such patients to ischemic cardiac events following treatment with epinephrine.
|Alternate Journal||Am J Emerg Med|